Severe Swollen Right Leg (swelled 3x size of left leg)
Question - I have just started taking Wellbutrin 100 mg per day. After only 5 days of taking this medication, i woke up in the morning of day 6, to find my right leg from my hip all the way to my toes had swollen three times the size of my left leg! This was very frightening as i also suffer from Panic Disorder for nearly 20 years. The day before yesterday was when i woke up to find my right leg swollen 3 times my left leg, and my heart was racing uncontrollably, along with all the other fight or flight symptoms and i called 911. The ambulance came half an hour later, and saw how swollen my leg was and after i calmed down, i was able to send the ambulance on it's way and drove myself to the doctor's office. The doctor looked at my right leg, and was very certain that i had a DVT (blood clot), and he sent me to the hospital where they immediately did an ultrasound of my leg. The results of that showed no sign of a blood clot. I was then told, no blood clot, so just go home and keep an eye on it. If it swells up more, or you get pain, or have difficulty breathing, chest pains, etc, to come straight back to the hospital. So i leave there with still not even a clue as to what has 'caused' my leg to swell so incredibly much! I slept all night long with my legs elevated that night. When i woke up yesterday morning, all the swelling was gone. But i had been peeing every half hour all through the night. And still today. Also from then to present, my mouth has been extremely dry.
When i woke up yesterday i found both of my calves were so stiff and sore i could barely walk, and today i am still limping around due to stiff calves, and this is not from exercise, etc, there is no real reason for this to be.
Then about 2 hours after i got up yesterday, i started getting short of breath, and had chest pains near my heart, then a full blown panic attack which lasted hours!!! I had heard of a type of blood clot that can move to your heart, lung, or brain, etc, and i wondered if i did have a blood clot after all, and maybe it moved just before they did the leg ultrasound on me at the hospital the previous day. So i went to the hospital again yesterday....They did more tests and checked my heart, kidneys, etc. And while at the hospital my right leg started to swell up AGAIN. The swelling 'was' all gone earlier yesterday, now it came back! Though not anywhere near as bad, but still it was quite swollen again. After this doctor did all the extra tests on me, he said he pretty much guarantees me that i do/did not have a DVT (blood clot)....His diagnosis - He figures i have had a bad reaction to WELLBUTRIN! He said this is definitely not a common side effect of wellbutrin, but that it is listed in his book near the end of the uncommon side effects. What i wonder is why after so many days i was fine taking wellbutrin, and on day 6 i have this happen? And then the swelling went away completely when in woke up yesterday. And it swelled up again while at the hospital, and i had already stopped taking wellbutrin after my day 5 dose. Maybe because antidepressants take a while to get into our systems, and they take a while to get back out of our bodies? I don't know. I just find it very hard to believe that my entire right leg, as i said from my hip to my toes, would swell up 3 times my left leg, and i just worry that maybe the doctor is missing something? I just don't know what to think or do about this.......So, i was wondering and hoping maybe someone else out there has had anything similar happen to them with taking Wellbutrin? Any help or ideas or answers you may have would be extremely much appreciated! Thank you so much!!!
I have been on wellbutrin for a couple of years now and have had unusual leg swelling as well. My leg swelling is generally in the left leg and it also comes and goes. I was also tested for blood clots a couple of times but nothing showed up. Has your leg swelling gone down since you have stopped the medication?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.